MAUDE Adverse Event Report: TERUMO MEDICAL CORPORATION RADIFOCUS INTRODUCER II KIT; INTRODUCER, CATHETER

TERUMO MEDICAL CORPORATION RADIFOCUS INTRODUCER II KIT; INTRODUCER, CATHETER
Model Number N/A
Medical Device Problem Code Leak/Splash (1354)
Health Effect - Clinical Code Blood Loss (2597)
Date of Event 05/15/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Implanted date: device was not implanted.Explanted date: device was not explanted.The actual device has been returned for evaluation.The investigation is currently ongoing.A follow up report will be submitted once the investigation is complete.A review of the device history record of the product code/lot# combination was conducted with no findings.
 
Event or Problem Description
The user facility reported that the valve on the ik device leaked after insertion of the j wire.The blood loss was less than 250cc.The procedure was completed successfully.The patient was reported to be in stable condition.Additional information was received on may 21, 2019.The procedure being performed was a transcatheter aortic valve replacement.The engaged sheath was removed and replaced with a new sheath.
 
Additional Manufacturer Narrative
This report is being submitted as follow up no.1 to update and to provide the completed investigation results.Results - 3211 is based upon the investigation of the returned sample; 213 is based upon the evaluation of user facility information and functional testing of the returned sample.Conclusion - 4310 is based upon evaluation of the user facility information and the investigation of the returned sample; 67 is based upon functional testing of the returned sample.One 7fr introducer kit sheath and dilator were returned for evaluation.Visual inspection revealed that there was a kink observed in the middle portion of the sheath.No anomalies were noted with the dilator.Functional testing was conducted.The sheath was then subjected to leak testing.The distal end of the sheath was inserted into a 16 fr balloon.The distal end of the balloon was connected to a controlled air supply system.The 3-way stopcock (3wsc) was closed, and the air pressure was increased to 4.3 psi (equivalent to 222 mmhg).The setup was submerged under water for approximately 30 seconds.No air bubbles were observed forming around the assembly.A dilator for investigational purposes was then inserted into the sheath.This assembly was submerged in water, and no bubbles were detected for 30 seconds.The dilator was then removed, and the assembly was again submerged under water.No bubbles were observed.To check for any damage to the valve, the crosscut valve was dissected from the sheath.The top and bottom side of the valve were inspected, and no anomalies were noted with the cross-cut valve based on the provided information and investigation results, there is no definitive evidence that this event was related to a device defect or malfunction.The exact cause of the reported event cannot be definitively determined based on the available information.

Brand Name
RADIFOCUS INTRODUCER II KIT
Common Device Name
INTRODUCER, CATHETER
Manufacturer (Section D)
TERUMO MEDICAL CORPORATION
950 elkton blvd.
elkton MD 21921
MDR Report Key8695123
Report Number1118880-2019-00121
Device Sequence Number16706157
Product Code DYB
UDI-Device Identifier00389701007267
UDI-Public00389701007267
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
K954234
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 06/13/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/31/2021
Device Model NumberN/A
Device Catalogue NumberRSS701
Device Lot NumberXC13
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/28/2019
Initial Date Received by Manufacturer 05/15/2019
Supplement Date Received by Manufacturer06/25/2019
Initial Report FDA Received Date06/13/2019
Supplement Report FDA Received Date06/28/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
STD J WIRE; STD J WIRE